MAUDE Adverse Event Report: ETHICON INC. PDS SUTURE 18"(45CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS SUTURE 18"(45CM) 1 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D9638
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a total hip arthroplasty on (b)(6) 2018 and suture was used.During the procdure, the suture was broken at a knot while knots were tied by interrupted suturing on the fascia using an instrument.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).It was reported performance breakage suture.An empty opened foil, two needle-suture pieces and a winding former with six used re-parked needles (slots 1 to 3, 5,7 and 8) were returned for analysis.This product code is control release and contains eight strands per packet.During the visual inspection of two needle-suture piece, the swage and attachment area of needles were as expected and marks were observed on the body needles, and the ends of the sutures were observed cut appears to be by use of a surgical instrument.The other sections of the sutures were not returned.A functional test was performed and the tensile force were above the minimum requirements.Additionally, four used needles (slots 1 to 3, 5,7 and 8) were examined and the swage and attachment area were as expected.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to the sample condition, the assignable cause of performance breakage suture, suggests an improper handling of the sample.

Brand Name
PDS SUTURE 18"(45CM) 1 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7739594
Report Number2210968-2018-74804
Device Sequence Number19092894
Product Code NEW
UDI-Device Identifier10705031033917
UDI-Public10705031033917
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberD9638
Device Lot NumberJM6413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date10/02/2018
Patient Sequence Number1